The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
So I have been pumping with an Animas Ping since the end of July. I was trained, and then set it up on my own. I have had a few bungles with it, but have worked it through, either with Animas tech support, or with my trainer. I got my sugars to be pretty stable, but the for the past 2 weeks, or maybe 3 (I would have to go look at my log), I have been having mostly high blood sugars (150-300) for most of the day, and it will only drop maybe once in the morning to around 80. I increased my basal rates, thinking that maybe for some reason my body had adjusted to taking the insulin through the pump, but this has not helped at all. The only time that by BG has been in range for any length of time is when I change the infusion set, but it will go back to being high. This is very very annoying to me, and has made me very unhappy. Does anyone think that I am doing something wrong? I do rotate my sites, and haven't reused an area yet, although I have gotten within an inch to a past site. Am I having problems with the infusion site? The area is not hot to the touch, and the site looks pretty much ok when I change the infusion set (I get annoying little red marks where the canula was inserted that go away in a few weeks). Am I having absorption problems? Does anyone have any ideas? I hate waiting on hold for Animas to get on, and I'm embarrassed for having this problem. Help?
 

·
Registered
Joined
·
158 Posts
So I have been pumping with an Animas Ping since the end of July. I was trained, and then set it up on my own. I have had a few bungles with it, but have worked it through, either with Animas tech support, or with my trainer. I got my sugars to be pretty stable, but the for the past 2 weeks, or maybe 3 (I would have to go look at my log), I have been having mostly high blood sugars (150-300) for most of the day, and it will only drop maybe once in the morning to around 80. I increased my basal rates, thinking that maybe for some reason my body had adjusted to taking the insulin through the pump, but this has not helped at all. The only time that by BG has been in range for any length of time is when I change the infusion set, but it will go back to being high. This is very very annoying to me, and has made me very unhappy. Does anyone think that I am doing something wrong? I do rotate my sites, and haven't reused an area yet, although I have gotten within an inch to a past site. Am I having problems with the infusion site? The area is not hot to the touch, and the site looks pretty much ok when I change the infusion set (I get annoying little red marks where the canula was inserted that go away in a few weeks). Am I having absorption problems? Does anyone have any ideas? I hate waiting on hold for Animas to get on, and I'm embarrassed for having this problem. Help?
if youre dropping to the 80s in the morning you may have to adjust your basal by decreasing your basal during them times
 

·
Registered
Joined
·
32 Posts
Yes! I have this same problem. This is the reason why I go back and forth from my pump to mdis and lantus! I chocked mine up to absorbtion problems but just doesn't make sense... Why are other pumpers not having the same problems? I've been pumping only around 7 years.
 

·
Registered
Joined
·
1,590 Posts
I have this happen sometimes where I have highs for reasons that I just cant pin down. It helped to set various basal rates throughout the day...but it still happens. Sometimes a meal can shoot me high..and sometimes not. I just test a lot, and correct the high with a bolus if I need it.
 

·
Registered
Joined
·
3,024 Posts
Don't be embarrassed with having pumping problems, I have had many problems but have always managed to take care of them. Absorption problems is the one that caused me the most difficulty. I get the best absorption in the areas with the most fatty tissue. When I have used my abs for several weeks I rotate to my upper legs while my abs will completely heal. My legs have less fatty tissue, so I start having some higher blood sugar. I use the Minimed pump with Sure-T infusion sets. After 2 days I start having highs when using my legs so I pull the 6mm needle out if me leg after 1.5 days, and move it over about 1.5 inches and insert it there. I do not have to change sets, and I get good absorption. So while using my legs I use two sites, but only one infusion set. Nothing is wasted, and I have good absorption for three days

I have heard that Animas sells Sure-T infusion sets that are especially altered for the Animas pumps. The needle is metal, 6mm long, and inserts straight in. Very easy to use.
 

·
Registered
Joined
·
4 Posts
i use a different pump but so far have not had that issue. if you are having consistent highs you should look at your basal rate closer. most likely its not high enough. also if you are eating high carb meals whether they are good carbs or not that can play a role also. eat more protein to utilize those carbs better and try walking for 10 minutes after a big meal. otherwise i say go to your doc and see what they say. you may be on the wrong insulin altogether or your bolus and basal rates may be off. good luck!
 
1 - 6 of 6 Posts
Top